Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 20, NWS Atlanta, GA

February 18, 2009Chattahoochee County, Marion County, Muscogee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 18, 2009, 4:19 PM EST for Chattahoochee County, Marion County, Muscogee County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2009, 4:19 PM EST (21:19 UTC)
Expired
Feb 18, 2009, 5:00 PM EST
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 3:32 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 605 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
605 m²/s²
0-3 km storm-relative helicity
895 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 182119
SVRFFC
GAC053-197-215-182200-
/O.NEW.KFFC.SV.W.0020.090218T2119Z-090218T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN MARION COUNTY IN WEST CENTRAL GEORGIA
  SOUTHERN MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 500 PM EST

* AT 415 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR FORT
  BENNING/LAWSON ARMY AIR FIELD...MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CUSSETA...NORTH FORT BENNING AND BUENA VISTA.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST WEDNESDAY EVENING
FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3238 8498 3241 8498 3243 8497 3245 8499
      3255 8447 3231 8440 3227 8491 3231 8494
      3232 8498 3234 8501 3235 8501
TIME...MOT...LOC 2119Z 259DEG 34KT 3237 8494

$$
2 follow-up statements
000 
WWUS52 KFFC 182142
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EST WED FEB 18 2009

GAC215-182151-
/O.CAN.KFFC.SV.W.0020.000000T0000Z-090218T2200Z/
MUSCOGEE GA-
441 PM EST WED FEB 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MUSCOGEE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS AFFECTING SOUTHERN MUSCOGEE COUNTY 
HAS MOVED OUT OF MUSCOGEE COUNTY AND NO LONGER POSES A THREAT OF 
PRODUCING SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR NORTHWEST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM EST WEDNESDAY EVENING FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3234 8482 3241 8484 3241 8478 3244 8474
      3245 8474 3255 8447 3231 8440 3231 8465
TIME...MOT...LOC 2141Z 259DEG 34KT 3241 8470

$$

GAC053-197-182200-
/O.CON.KFFC.SV.W.0020.000000T0000Z-090218T2200Z/
CHATTAHOOCHEE GA-MARION GA-
441 PM EST WED FEB 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR NORTHERN MARION AND CENTRAL CHATTAHOOCHEE COUNTIES...

AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
EELBECK/WEST FORT BENNING...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRANTLEY...MARION ESTATES...BUENA VISTA...OAKLAND AND TAZEWELL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR NORTHWEST GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1100 PM EST WEDNESDAY EVENING FOR GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3234 8482 3241 8484 3241 8478 3244 8474
      3245 8474 3255 8447 3231 8440 3231 8465
TIME...MOT...LOC 2141Z 259DEG 34KT 3241 8470

$$
000 
WWUS52 KFFC 182144
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EST WED FEB 18 2009

GAC215-182152-
/O.CAN.KFFC.SV.W.0020.000000T0000Z-090218T2200Z/
MUSCOGEE GA-
442 PM EST WED FEB 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MUSCOGEE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EST WEDNESDAY 
EVENING FOR GEORGIA.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...PLEASE 
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3233 8481 3240 8485 3241 8484 3241 8478
      3242 8477 3246 8473 3246 8472 3253 8447
      3231 8440
TIME...MOT...LOC 2142Z 262DEG 30KT 3240 8473

$$

GAC053-197-182200-
/O.CON.KFFC.SV.W.0020.000000T0000Z-090218T2200Z/
CHATTAHOOCHEE GA-MARION GA-
442 PM EST WED FEB 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EST
FOR NORTHERN MARION AND CENTRAL CHATTAHOOCHEE COUNTIES...

AT 438 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED 
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 
ABOUT 5 MILES NORTH-NORTHEAST OF CUSSETA...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRANTLEY...MARION ESTATES...OAKLAND...TAZEWELL AND BUENA VISTA.

 TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EST WEDNESDAY 
EVENING FOR MUCH OF CENTRAL GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3233 8481 3240 8485 3241 8484 3241 8478
      3242 8477 3246 8473 3246 8472 3253 8447
      3231 8440
TIME...MOT...LOC 2142Z 262DEG 30KT 3240 8473

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 3:59 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 18, 3:59 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EST WED FEB 18 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MAIN CONCERN FOR SHORT TERM IS THREAT FOR SEVERE WEATHER. STRONG
SPRINGLIKE STORM SYSTEM...BUT DYNAMICS AND THERMODYNAMICS ARE NOT IN
PHASE. THUS...THERE REMAINS SOME CONCERN FOR HOW MUCH THREAT OF
SEVERE WEATHER ACTUALLY EXISTS. A LEADING SHORT WAVE AND MID-LEVEL
WARM ADVECTION BROUGHT SCT NON-SEVERE SHRA/TSRA TO THE CWA EARLY
THIS MORNING. A PSUEDO IN-SITU WEDGE IN PLACE ACROSS NE GA...WITH
TEMPS STILL ONLY IN THE 40S. WARMER...MORE UNSTABLE AIR ADVECTING
NWD INTO SW/SC GA...WHERE TEMPS HAVE RISING INTO THE 60S.
HOWEVER...DEWPOINTS STILL ONLY IN THE 50S CLEAR DOWN INTO THE FL
PANHANDLE. STRONG 60KT LLJ ALREADY EXITING THE REGION AND MOVING
INTO NC/SC. MUCAPES INCREASING TO 200 NORTH TO 600 C/S THROUGH THE
AFTERNOON AND 60 DEWPOINTS CREEPING TOWARD FAR SW GA BEFORE THE
AFTERNOON IS OVER. SOUTHERN STREAM SHORT WAVE MOVING INTO TX PHASING
WITH STRONG SHORT WAVE DIVING SOUTH FROM NORTHERN PLAINS. THIS WILL
RESULT IN A SHORT-TERM PATTERN CHANGE TRANSITION TO A FULL LATITUDE
EASTERN U.S. TROUGH AND DEEPENING POLAR VORTEX FRI-SAT. SPC HAS
OUTLOOKED PARTS OF WEST CENTRAL GA...INCLUDING ATL... FOR A MDT
RISK...WITH THE REMAINDER OF THE CWA IN A SLGT RISK.
AGAIN...PARAMETERS DO NOT APPEAR TO BE ALIGNED FOR A MAJOR SEVERE
EVENT IN MOST OF OUR CWA...WITH A HIGHER THREAT ACROSS S AL AND THE
FL PANHANDLE...WHERE INSTABILITY AND DYNAMICS ARE BETTER
ALIGNED...BUT WE WILL JUST HAVE TO SEE HOW THINGS EVOLVE. TSRA
THREAT WILL CONTINUE THROUGH 00Z IN THE NORTH AND 06Z IN THE CENTRAL
AREAS UNTIL SFC/850MB WINDS SHIFT TO THE W AND NW. PLAN ON CHANCE
POPS NORTH TO LIKELY POPS CENTRAL/S THROUGH THE EVENING. DUE TO
ONGOING WATCHES...THREAT TO CENTRAL AREAS. WE WILL JUST HAVE TO SEE
HOW IT PANS OUT...BUT I AM NOT SOLD ON A MAJOR SEVERE WEATHER EVENT
IN OUR CWA AT THIS POINT. THE COLD FRONT WILL EXIT THE SE PART OF
THE CWA BETWEEN 06Z AND 12Z AND THE THREAT FOR TSRA WILL QUICKLY END
AS THE FRONT PASSES. STRONG CAA WILL ENSUE EARLY THU AS THE POLAR
VORTEX CONTINUES TO DEEPEN ACROSS THE EASTERN U.S. 850MB TEMPS DROP
INTO THE -10C TO -12C ACROSS N GA EARLY FRI...THE COLDEST IT HAS
BEEN SINCE 04 FEB. MOST AREAS SHOULD SEE A HARD FREEZE EARLY
FRI...WITH LOWS 20 TO 25 NORTH AND 25 TO 30 SOUTH...OVERALL THE
COLDEST IN OVER TWO WEEKS. DRY CONDITIONS WITH BELOW NORMAL
TEMPERATURES WILL CONTINUE FOR THE REMAINDER OF THE SHORT TERM AS A
LARGE CANADIAN HIGH SPREADS FROM THE CENTRAL PLAINS INTO THE
SOUTHEAST U.S.

A TIGHT PRESSURE GRADIENT WILL DEVELOP ACROSS THE EASTERN U.S. THU
BEHIND THE DEPARTING COLD FRONT. WILL NEED A WIND ADVISORY FOR AT
LEAST THE NORTH HALF OF THE CWA THU AS A RESULT.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A COLDER PATTERN WILL DOMINATE AT LEAST THE FIRST HALF OF THE
EXTENDED AS THE POLAR VORTEX DEEPENS AND A DEEP EASTERN U.S. TROUGH
REMAINS IN PLACE THROUGH EARLY NEXT WEEK. AN ALBERTA CLIPPER WILL
DIVE SE INTO THE NORTHERN PLAINS AND GREAT LAKES SAT...AND CONTINUE
TO ROTATE THROUGH THE BASE OF THE EASTERN U.S. TROUGH AND THE SE
U.S. BY SUN. STRONG DYNAMICS AND CAA WILL ACCOMPANY THIS SYSTEM AND
GENERATE A NARROW BAND OF PCPN ALONG THE ASSOCIATED FRONT. THERE
REMAINS SOME POTENTIAL FOR WINTER WX WITH THIS SYSTEM...ALBEIT IT
APPEARS TO BE THE USUAL CASE OF WHETHER OR NOT THE COLD AIR IN PLACE
WILL BE DEEP ENOUGH FOR FROZEN PCPN BEFORE THE DEEPER MOISTURE EXITS
THE REGION. THE BULK OF THE PCPN EXITS TO THE SE BEFORE THICKNESS
VALUES AND 850MB TEMPS SUPPORT SNOW. IN ADDITION...SYSTEM APPEARS TO
BE A LITTLE SLOWER THAN PREVIOUSLY ADVERTISED...WHICH WOULD LEAN
MORE TOWARD A RAIN THAN A SNOW SOLUTION FOR THE ATL AREA. PLAN TO
REMOVE PCPN FOR FRI NIGHT AS VERY DRY AIR REMAINS OVER THE CWA UNTIL
EARLY SAT. LOW-LEVEL THICKNESS AND 850MB TEMPS DO NOT SUPPORT RAIN
UNTIL AFT 00Z SUN...SO WILL JUST MENTION RAIN FOR SAT...THEN RAIN
CHANGING TO SNOW N GA SAT NIGHT...WITH A BRIEF PERIOD OF SNOW
POSSIBLE ATL NORTHWARD AT THE END OF THE PCPN. I COULD SEE AN INCH
IN THE HIGHER ELEVATIONS OF N GA...BUT LITTLE ACCUMULATION ELSEWHERE
AT THIS POINT. COLD...DRY HIGH PRESSURE WILL THEN DOMINATE INTO
EARLY NEXT WEEK. THE FLOW TRANSITIONS BACK TO A MORE ZONAL PATTERN
WITH A WEAK PACIFIC SYSTEM SLATED TO TRAVERSE THE AREA BY MID WEEK
WITH AT LEAST A SMALL CHANCE FOR SHRA. THE 12Z RUN OF THE GFS IS
MUCH WEAKER WITH THIS SYSTEM THAN THE 00Z WAS. INSTABILITY IS
MINIMAL TO NONE...SO WILL JUST MENTION SHRA AT THIS TIME. BELOW
NORMAL TEMPS AT THE BEGINNING OF THE EXTENDED WILL TREND BACK TO
NORMAL OR SLIGHTLY ABOVE NORMAL READINGS AS THE FLOW BECOMES ZONAL
AND HIGH PRESSURE MODERATES OVER THE AREA.

&&

.FIRE WEATHER...
MOST AREAS SAW LIGHT RAIN THIS MORNING...AND MOST AREAS WILL GET
MORE TONIGHT. THUS...DESPITE DRIER...WINDY CONDITIONS SPREADING
ACROSS THE AREA THU...FUELS WILL BE TOO WET FOR ANY FIRE WEATHER
WATCHES/WARNINGS IN THE SHORT TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          43  54  27  50  30 /  40   0   0   0   0
ATLANTA         40  50  28  48  34 /  60   0   0   0   0
BLAIRSVILLE     34  44  20  40  27 /  30  10   0   0   0
CARTERSVILLE    36  47  23  48  28 /  40   0   0   0   0
COLUMBUS        47  57  30  53  32 / 100   0   0   0   0
GAINESVILLE     40  49  26  46  32 /  40   0   0   0   0
MACON           48  58  28  54  29 /  90   0   0   0   0
ROME            36  48  23  48  28 /  40   0   0   0   0
PEACHTREE CITY  41  51  24  49  26 /  70   0   0   0   0
VIDALIA         55  60  32  56  29 /  90  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PEACH...
PIKE...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...
TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...
WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...
WILKINSON.

WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY FROM 9 AM TO 7 PM EST THURSDAY FOR THE FOLLOWING
ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HENRY...
JACKSON...JASPER...LUMPKIN...MADISON...MORGAN...MURRAY...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...UNION...WALKER...WALTON...WHITE...
WHITFIELD...WILKES.

TORNADO WATCH UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...
HARALSON...MURRAY...PAULDING...POLK...WALKER...WHITFIELD.

&&

19
Hazardous weather outlook, Feb 18, 8:25 AM EST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
825 AM EST WED FEB 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
825 AM EST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS POSSIBLE OVER WEST CENTRAL GEORGIA
AND ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER THE REST OF NORTH
AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING...

.SYNOPSIS...
A COLD FRONT OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE EAST TODAY
MOVING ACROSS GEORGIA THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD ACROSS NORTH AND CENTRAL GEORGIA WILL BE
LIGHTNING...DAMAGING WINDS...TORNADOES...AND HAIL. THE MOST LIKELY
LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS WEST CENTRAL
GEORGIA AND BETWEEN THE HOURS OF 2 PM AND MIDNIGHT.

.OTHER HAZARDS...
STRONG GUSTY GRADIENT WINDS COULD PRODUCE MINOR DAMAGE...MAINLY TO
TREES...ACROSS EXTREME NORTH GEORGIA THROUGH THIS EVENING. FOR MORE
INFORMATION SEE THE LATEST WIND ADVISORY STATEMENT.

.DISCUSSION...
A LARGE ARE OF RAIN OVER NORTH AND CENTRAL GEORGIA HAS STABILIZE THE
ATMOSPHERE OVER THE REGION THIS MORNING. HOWEVER AS THIS AREA EXITS
THROUGH NOON...THE ATMOSPHERE WILL SLOWLY DESTABILIZE AHEAD OF THE
COLD FRONT. MOST UNSTABLE CAPES ARE EXPECTED TO REACH 600 ACROSS
WESTERN AND CENTRAL GEORGIA THIS AFTERNOON. THIS...COUPLED WITH A
STRONG LOW LEVEL JET AND HELICITIES OF 300 TO 500 WILL AID IN SEVERE
THUNDERSTORM DEVELOP THIS AFTERNOON. WHILE ISOLATED SEVERE STORMS
COULD OCCUR JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL
GEORGIA...THE BEST LOCATION FOR SEVERE THUNDERSTORM DEVELOPMENT WILL
BE WEST OF A LINE FROM FRANKLIN...TO AMERICUS. THE THREAT OF SEVERE
THUNDERSTORMS SHOULD DIMINISH BETWEEN 7 PM AND MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
EVENING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:43 PM ESTSevere Thunderstorm WarningFFCBartow, Chattooga, Floyd, Gordon52 min
Feb 18, 3:52 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more27 hr
Feb 18, 4:22 PM ESTTornado WarningFFCBartow, Cherokee38 min
Feb 18, 4:52 PM ESTTornado WarningFFCHarris, Talbot38 min
Feb 18, 4:53 PM ESTTornado WarningFFCCherokee, Forsyth, Fulton37 min
Feb 18, 5:02 PM ESTTornado WarningFFCCarroll43 min
Feb 18, 5:06 PM ESTTornado WarningFFCMarion, Schley, Taylor24 min
Feb 18, 5:31 PM ESTTornado WarningFFCCarroll, Coweta, Douglas, Fulton44 min
Feb 18, 5:32 PM ESTTornado WarningFFCTalbot, Taylor27 min
Feb 18, 5:33 PM ESTTornado WarningFFCMacon, Taylor22 min
Feb 18, 5:36 PM ESTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton, Gwinnett54 min
Feb 18, 5:43 PM ESTTornado WarningFFCDeKalb, Fulton, Gwinnett34 min
Feb 18, 5:54 PM ESTTornado WarningFFCClayton, Coweta, Fayette, Fulton, Henry, Spalding51 min
Feb 18, 5:59 PM ESTTornado WarningFFCGwinnett, Walton46 min
Feb 18, 6:01 PM ESTSevere Thunderstorm WarningFFCCrawford, Houston, Peach44 min
Feb 18, 6:13 PM ESTTornado WarningFFCCarroll47 min
Feb 18, 6:19 PM ESTTornado WarningFFCHouston, Twiggs26 min
Feb 18, 6:21 PM ESTTornado WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Walton54 min
Feb 18, 6:22 PM ESTSevere Thunderstorm WarningFFCCarroll, Haralson38 min
Feb 18, 6:33 PM ESTTornado WarningFFCButts, Henry, Jasper, Newton42 min
Feb 18, 6:44 PM ESTTornado WarningFFCBleckley, Laurens, Twiggs25 min
Feb 18, 6:48 PM ESTTornado WarningFFCWilkinson22 min
Feb 18, 6:50 PM ESTTornado WarningFFCJasper, Putnam55 min
Feb 18, 6:54 PM ESTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Fulton18 min
Feb 18, 6:58 PM ESTTornado WarningFFCGreene, Oglethorpe, Taliaferro, Warren, Wilkes77 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.